About this blog

Accutane Journey

Entries in this blog

polkadott19

I'm not sure if it's the Accutane or me getting sick, but I've been having some tightness in the rib area and I've been coughing a little. It's only after exercising though. I'm a dancer and I had a rehearsal tonight and one of my company dances is really tiring. After doing that 5 or 6 times in a row, I felt asthmatic. I'm hoping it's just me getting sick. The lymph node under my chin is swollen so it seems pretty likely. I'd be okay if it was just muscle soreness from the meds too. I'm a little paranoid about the side effects. I would hate to be taken off the drug for something when it took so much effort to get on it.

I also have a question. I would ask my derm, but she seems a little, well...not so educated on the subject. I know Accutane is very concentrated in vitamin A so I can't have vitamin A supplements or any foods high in vitamin A, but where do I draw the line? I had yogurt tonight and it said that there was 15% of what I need daily of vitamin A based on a 2,000 calorie diet. Is that considered too much? I'm getting so paranoid haha. What foods are considered high in vitamin A? What should I be avoiding?

I'm also a pescetarian (a vegetarian that eats seafood). Is there anything that I should be cautious of? I don't think it matters, but just to be on the safe side.

polkadott19

Week #1

Week #1 is officially completed :) 19 more to go. Quick snippet about myself. I'm 16 years old, female, 5'5 and about 105lbs. I've been struggling with acne since I was in 6th grade, although I would kill to have that skin again vs. what I have now. I'm currently taking 40mg a day for my first cycle of Accutane. Over the years I've definitely suffered from self-esteem problems, like every other person with acne. When my doctor told me that I was a candidate for Accutane, I was thrilled that I was finally getting rid of the gross explosions on my face, but at the same time, it was a little a little painful to know that my skin was so bad that they were willing to put me on a medication that's considered life-threatening.So far, I already want to quit the treatment. 40mg was probably a little high for my tiny size to start out on, but whatever. I was definitely a lucky patient...not. The dryness kicked in after 3 PILLS!! 3!! I've heard about it happening during the first few weeks but jeez! I've been dealing with dry skin, dry lips, dry eyes, dry scalp. I've been drinking enough water to hydrate all of Africa and I've used about the same amount of moisturizers. I still feel like a lizard. The skin is somewhere between peeling and flaking. It's nasty. And I don't understand how my entire face can practically fall off, and then the same thing happens the next day. How in the world have I not run out of skin?! I've come to the conclusion that Accutane has nothing to do with your oil glands, it just makes your face fall off. Another big side effect is the aching. It hasn't been my joints though, just my upper back. Sitting through 2 hours classes never bothered me before, and now I have to lie down at lunch. I can't say I've experienced any emotional problems, although I was an emotional wreck before I started treatment. My derm actually wants me to see a counselor. But I think that any random outbursts of emotion that I've had can be blamed on my period.Lets see, my skin after week one= ugh! I knew that this was going to happen when I started out. I was going to expect immediate results even though I knew better. So it was rather disappointing when that time of the month came around and I broke out. My chin looks like a battlefield. Dead lizards everywhere. Yuck. But it seems to have calmed down a little now...thank god! Other than my chin though, no major breakouts, just little stuff and scars. I'm trying to keep my eyes on the final result.Here comes week two. I'm praying that the peeling calms down from now on. I mean, I want a clear face, but I also want a face in general. Wish me luck ;]

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums